Back issues No.4 - 2013  
 
 
  Review
 
  Epidermal necrolysis (Stevens – Johnson syndrome and toxic epidermal necrolysis): Historical considerations
Jean-Claude Roujeau
DERMATOLOGICA SINICA 31 (2013) 169-174

Objective To describe the history of toxic epidermal necrolysis, before and after the original report by the British dermatologist Alan Lyell in 1956. Methods Subjective expert choice of key advances in the comprehension of the nosology, classification, causality, and mechanisms of epidermal necrolysis (EN) over more than a century. Results Epidermolysis had been reported long before Lyell's paper, but most cases had likely been staphylococcal scalded skin syndrome in children. Concerni ..................More
   
  Update on pathobiology in Stevens-Johnson syndrome and toxic epidermal necrolysis
Shih-Chi Su, Wen-Hung Chung
DERMATOLOGICA SINICA 31 (2013) 175-180

Stevens-Johnson syndrome (SJS) and toxic epidermal necrosis (TEN) are rare but life-threatening severe cutaneous adverse reactions (SCARs), which are mainly induced by a variety of drugs. Once considered to be unpredictable, significant progress has been achieved in understanding the pathological mechanisms underlying such reactions. Recent studies suggested that SJS/TEN is a specific immune reaction where human leukocyte antigen (HLA) alleles specific for certain drugs in defined populations ar ..................More
   
  Consequences of drug binding to immune receptors: Immune stimulation following pharmacological interaction with immune receptors (T-cell receptor for antigen or human leukocyte antigen) with altered peptide-human leukocyte antigen or peptide
Werner J. Pichler
DERMATOLOGICA SINICA 31 (2013) 181-190

Drugs may stimulate the immune system by forming hapten–carrier complexes or via their pharmacological features, namely by noncovalent binding to proteins such as immune receptors. The latter type of immune stimulation is called the p-i concept, meaning pharmacological interaction with immune receptors, which implies stimulation of the immune system by noncovalent binding of a drug to T-cell receptors for antigens (p-i TCR) or human leukocyte antigens (p-i HLA). The functional consequences of ..................More
   
  French referral center management of Stevens–Johnson syndrome/toxic epidermal necrolysis
Laurence Valeyrie-Allanore, Saskia Ingen-Housz-Oro, Olivier Chosidow, Pierre Wolkenstein
DERMATOLOGICA SINICA 31 (2013) 191-195

Drug-induced adverse reactions represent major health problems, with the skin being one of the most common targets. Approximately 2% of all drug-induced skin reactions are considered serious. Stevens–Johnson syndrome/toxic epidermal necrolysis corresponds to rare and acute life-threatening mucocutaneous reactions characterized by extensive necrosis and epidermal detachment. This review focuses on the management of these severe cutaneous reactions in the French Referral Center for Toxic Bullous ..................More
   
  Drug reaction with eosinophilia and systemic symptoms: A drug-induced hypersensitivity syndrome with variable clinical features
Yi-Chun Chen, Yung-Tsu Cho, Chia-Ying Chang, Chia-Yu Chu
DERMATOLOGICA SINICA 31 (2013) 196-204

Drug reaction with eosinophilia and systemic symptoms (DRESS) or drug-induced hypersensitivity syndrome (DIHS) involves a unique and severe adverse drug reaction. Patients present with fever, rash, lymphadenopathy, hematological abnormalities, systemic illness, and may suffer from prolonged courses. Although the precise pathogenesis of DRESS/DIHS is not fully understood, it is widely considered to be an immunological reaction to a drug or drug metabolites. In this review article, we discuss the ..................More
   
  The role of viral infection in the development of severe drug eruptions
Tetsuo Shiohara
DERMATOLOGICA SINICA 31 (2013) 205-210

The role of viral infections in the development of drug allergy has recently received increasing attention. Evidence is accumulating that immune responses to drugs can be profoundly influenced by herpesvirus infection that occurs before, concurrent with, or subsequent to drug administration. The current advances in our understanding of the role of viral infections in drug eruptions have been sparked by recent studies on human herpesvirus 6 (HHV-6) reactivation in severe systemic hypersensitivity ..................More
   
  Long-term outcome of patients with severe cutaneous adverse reactions
Yoko Kano, Tetsuo Shiohara
DERMATOLOGICA SINICA 31 (2013) 211-216

Visceral involvement associated with Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN) and drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms (DIHS/DRESS) is well documented. However, little is known about the long-term outcomes of severe drug eruptions due to a lack of long-term follow-up. Long-term sequelae may arise in patients who survive the acute complications of severe drug reactions. In SJS/TEN, extensive scarring that result from the ..................More
   
  Epidemiology of Stevens–Johnson syndrome and toxic epidermal necrolysis in Southeast Asia
Haur Yueh Lee, Wijaya Martanto, Thamotharampillai Thirumoorthy
DERMATOLOGICA SINICA 31 (2013) 217-220

StevenseJohnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are severe life-threatening reactions characterized by epidermal detachment and mucositis. These reactions are predominantly drug-related. Although a wide spectrum of medications have been reported to be causal in these reactions, the international caseecontrol SCAR (severe cutaneous adverse reactions) 1 and EuroSCAR2 studies have shown that in Europe, the majority of reactions can be attributed to a group of high-risk drugs suc ..................More
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128